PDA

View Full Version : Paxil



Kendrah
July 20th, 2005, 09:45 PM
Is anyone using paxil? My doctor prescribed it for my OCD and depression. I've never been on a drug of this kind before, I'm a little axious to know if it works or what. My pessimistic side says it won't, but I have a glimmer of hope.

Anyone take paxil for OCD? Or depression? How much did it calm the OCD? How fast did it work to improve the mood?

Londubh
July 20th, 2005, 11:08 PM
I have never taken Paxil before, but I have been on other SSRI's. I wish I could give you a good answer, but I can't.

Just know that SSRI's effect everyone differently. If this one doesn't work for you, try something else. All SSRI's can treat OCD and Depression. I would give it at least 3 months to really see how it's going to treat you, and to get past the side effects if you are going to have any. Although you might feel a difference in the first week or two. Typically, I always have a mother of a headache for the first month, and then it goes away.

I hope it works for you. I have never had much luck, mostly due to having such severe side effects.

If there was a medication out there that had the possible side effects of me growing horns and purple polka-dots, I would get them.

LacyRoze
July 21st, 2005, 09:03 AM
My husband has been on Paxil for almost a year now. He takes it for anxiety. It has made a world of difference in him. It used to be that he couldn't go shopping with me due to the crowds. Now, we can go shopping together and we have a wonderful time. He doesn't get all antsy anymore and he is much calmer. He has so much more patience now. We saw a difference in him after he had been on it for about a month. I can also tell when he hasn't taken it. For him, paxil was a blessing..

Gwenhwyfar
July 21st, 2005, 11:56 AM
I was on paxil for years, life is beautifull on paxil! Theres down sides though, getting on and off of it is really hard for some people...when I cut myself off of it I was layed out on the floor for like 2 weeks.thats why Ill never do it again.... Make sure he weens himself on and off of it...other than that its good, expensive, (reason for cutting myself off it) but good.

KEishin
July 21st, 2005, 12:29 PM
Don't be surprised if you have to try several different medications to get the correct balance of fixing your symptoms and not creating side-effects. Not everyone is affected the same way by these meds - they're very powerful.

But I can't stress enough - don't self-medicate! Don't stop taking your medicine unless your doctor says you can. Don't double-up on doses either. Even when feeling good again, you may need a while before you can start tapering down. It is very dangerous to stop taking it cold-turkey. Very. I can attest to it from personal experience.

I'd still be on Paxil if the side-effects hadn't gotten to me (I was one of the 1 in 1000 people!)

And yes, SSRI withdrawls suck. It was like having mono and the flu at the same time. I have new sympathy for addicts going off their drug of choice.